Shea27

My Own Private Hell- Adderall Binge

7 posts in this topic

I'm a 26 yr. old female, college student, veteran, and wife, and I seem like I have my sh** together from the outside, but I don't. On the inside I am starting to lose my mind, b/c I am either on adderall or I'm compulsively obsessing over my next refill. I know I cannot hide it much longer b/c I know I am either going to end up in the ER or dead.  So today, I somehow mustered the determination needed to flush the remaining pills of my latest precious refill, down the toilet, 10 pills. 10 pills ! That is all that was left of a 60 pill script that i got just 5 days ago. Over this 5 day binge, my 130pound body has ingested b/w 180mg-220mg per 24.hr period. It's unbelievable,  I can see my body reacting to the massive amounts of poison being ingested, and yet, I reach for more and more and cannot stop until the bottle is empty or until my body crashes for a few hours of sleep. During this binge, as in all the rest I've had since smoothly talking my way into an getting a script from an urgent care doc 6 months ago, I  have entered my own private hell. How I have not died yet is a miracle, but this what I experienced:

 

(Days 1-4 of binge) side effects that I can normally ignore because I am still focused and euphoric: lack of sleep, chest tightness, constant chills, random numbness in my arms and hands, skin turning pale and dry with goosebumps being raised all the time, swollen ankles, upper abdominal & lower back pain and swelling (which I'm sure is my kidneys and liver starting to shut down), extreme anxiety, eye twitching, back muscles become tight and painful, clenched jaws, fingers locking up and cracking while I obsessively sit at my laptop for 12, 18, 20 hours at a time ,& paranoid thoughts. 

 

(Day 5 of binge)Eventually I looked up from my computer and noticed I had been editing the same (already completed by the way) resume for the past 7 hours, without even looking up. My husband had went to sleep and already woke up for the day all while I sat there obsessively working away. After taking another pill, bringing my 24 hr total up to220mg, I started experiencing the symptoms that scared me enough to flush all the pills.  I couldn't sit still, couldn't stop coughing, I experienced several panic attacks (which I have learned to handle but are still horrifying none the less), my ears were constantly ringing, my stomach, area over kidneys, and upper abdomen became hugely swollen and way more painful, my skin was pink and red all over, I had the most disgusting taste in my mouth, random twitches all over,  and could not formulate complete thoughts. I struggled to even string together a  basic sentence.

 

I left the house because I thought If i just got away from the computer I could relax, so I walked across the street toTarget to buy some shoes. I thought I was going to pass out as I walked through the store, and kept having paranoid thoughts that everyone was staring at me and could see how messed up I was. I obsessively poured over the same rack of shoes until I heard an employee say, "That girl has been standing there for 45 minutes." That could have been a hallucination, but I guess I will never know, seemed real to me. When I got back home, I spent another 6 hours reading adderall horror stories and googling symptoms, convincing myself that I was about to either have a heart attack, since my pulse had become so weak and heart beat was so uneven, or that I was going to go into a coma due to kidney failure or liver failure when I eventually went to sleep.

 

So after going to sleep and miraculously waking up today,  I'm exhausted, sore, depressed, and my brain feels like mush, but I know I cannot go on living like this. Isolating myself in my room for days on end to compulsively stare at my laptop is not how I want to live. I know the next binge could kill me, because I take higher doses in smaller amounts of time on every binge. I know that it will not be easy but I am gonna give it everything I have to not get a refill when the time comes. I don't want to know the brain damage I have sustained over the past 6 months, but I know that it exists because I feel "blank" alot of the time, and cannot process thoughts like I used to in class or absorb and remember large amounts of information.

 

Any comments or encouragement would be appreciated because I know I'm going to need it. 

1 person likes this

Share this post


Link to post
Share on other sites

Hi welcome to the  board.  Man you described my experience on Adderall about a year ago. I feel so much better now and you can too!  I have some advice about your situation.  

 

- your liver pain etc is probably dehydration. But you should probably talk to your doc

- Sleep . Get some sleep. The anxiety/paranoia will be more bearable with some zzz

- Be careful 220mgs is a hell of a lot. You are moving to OD territory...  

- the brain damage you referred to is totally reversible, once you get off this stuff the blank feeling will subside.

- read the articles on this site. 

- drink a smoothie. You probably haven't eaten in days. 

 

You are  fine. You are a good person who has just got wrapped up in dangerous and stupid drug.  

Share this post


Link to post
Share on other sites

Shea,

 

I had the same type of experience when I was tweaked out in Target once too.  I actually thought people were following me all over the store talking trash about me. To this day I don't know if it was real or I was hallucinating. Get as much sleep as possible. Keep an index card hand of all the consequences you have experienced from Adderall.  On the back list all the reason  you want to quit.  Keep this with you whenever you are triggered to get more pills. 

 

You CAN DO THIS.  You've come to the right place for help!  :)

2 people like this

Share this post


Link to post
Share on other sites

I can so relate to the paranoia thing, I know I've taken too much in a day when by the time I get to the gym at night, I think everyone is staring at me, I avoid looking at anyone and if anyone comes near my peripheral vision (just to use a machine) it annoys the crap out of me so I have such a puss on my face.

 

Once I was at a corporte work function which required me to be up for 16 hours AND social.   By the end of that function, I kept hearing the business women whisper to one another "someone should tell her about her wet pants".....Mind you I was sweating profusely on the inside, but having the delusions of hearing that, I kept looking down at my pants and feeling for wet spots.  What  a sight I must've been.  And everyone who I was near I felt was looking at me "strange", which of course made me standoffish, which is the oppositie to what I was  supposed be hosting this work function.

 

This drug can seriously make you "write off people" because your delusions make you think they don't like you

2 people like this

Share this post


Link to post
Share on other sites

Shea,

Thank you for your service.  You're a tough cookie.  Welcome to the next chapter of your life living drug free.

 

I identified with your experiences.  So, I wanted to offer a few suggestions that have helped me since quitting Adderall a little more than a year ago:

- meditation -- transcendental meditation is what I began about a month before giving up Adderall.  It's an amazing practice that has helped restore my cognitive capacity.  It also happens to be a practice that many service veterans undertake to counter PTSD symptoms.  As I said, it's an amazing practice.

- Narcotics Anonymous -- this didn't seem like a thing that was for me, until I went to my first meeting, and realized I heard other people with different drugs in their lives describing some of the same feelings I was going through.  It gives you that in person support you won't find from an otherwise amazingly supportive online community found here... you know, the sort of warm and fuzzy things like hugs you might want from time to time.  Oh, and keychains.

 

Be well, and please send an update.

Share this post


Link to post
Share on other sites

Hi guys, just wanted to send an update. I am embarrassed to say that I relapsed and got my prescription filled again since my first post and went through the same vicious cycle of a paranoid, miserable binge. I have been reading stories all day and hope I can summon all my strength to not go back to that doctor's office ever again. As I right this, I have completely blurred vision in both eyes and a pounding headache. These are two new symptoms to add to the list.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now